Utah, 2006

High Wind in Utah, May 27, 2006

May 27, 2006 · NWS SLC · 2 events in 2 counties and zones

2 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 27, 10:12 AM MST, 48 minutes earlier.

Area forecast discussion, May 27, 10:12 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1112 AM MDT SAT MAY 27 2006

.SYNOPSIS...A STRONG AND COLD PACIFIC TROUGH OVER THE REGION WILL
CONTINUE TO PUSH A COLD FRONT SLOWLY OVER THE AREA THROUGH
TONIGHT. A COOL AND UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH
THE HOLIDAY WEEKEND.

&&

.DISCUSSION...MAIN COLD AIR REENFORCEMENT IS STILL OVER NORTHWEST
UTAH AND IS SLOWLY MOVING SOUTH AND EAST. CONSEQUENTLY...THIS IS
WHERE THE PRECIPITATION LIES AS VIEWED FROM THE KMTX RADAR. THE COLD
FRONT HAS MOVED WELL AHEAD OF THE COLD POOL BEHIND THE FRONT
CURRENTLY SEEN WHERE LOWER CLOUDS BEGIN ON THE VISIBLE SATELLITE
PICTURE. COLD FRONT IS NEAR A KEMMERER-PROVO-MILFORD-DESERT ROCK
LINE AND SHOULD CONTINUE TO PUSH SOUTH AND EAST BEFORE SLOWING
THIS EVENING WAITING FOR THE UPPER-LEVEL COLD AIR REENFORCEMENT TO
CATCH UP WITH IT.

NAM HAS DONE A REASONABLY WELL JOB WITH THE TRACKING OF THE UPPER-
LEVEL COLD FRONT THOUGH IT HAS UNDER PERFORMED SLIGHTLY WITH THE
ACTUAL SURFACE FRONT. UNSTABLE AIRMASS LOOKS TO REMAIN OVER THE
AREA THROUGH SUNDAY MORNING AS VORTICITY MAXIMUMS CONTINUE TO
STREAM OVER THE AREA THROUGH SUNDAY MORNING. LAKE-ENHANCED SHOWERS
CANNOT BE COMPLETELY RULED OUT...BUT TOO MUCH DIRECTIONAL SHEAR
MAY BE A PROBLEM TO GET THE LAKE GOING...NOT ONLY THAT BUT
CONVERGENCE MAY NOT DEVELOP DEPENDING ON THE SURFACE GRADIENT
THAT MATERIALIZES.

DRYING AND STABILIZATION SHOULD BEGIN OCCURRING FROM THE SOUTHWEST
SUNDAY MORNING. PRECIPITATION CHANCES SHOULD REMAIN TO ONLY NEAR THE
IDAHO BORDER AND THE NORTHERN MOUNTAINS FOR MEMORIAL DAY.

WEAK RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA FOR
MIDWEEK NEXT WEEK. STRENGTH AND PLACEMENT OF THE RIDGE MAY STILL
BE IN QUESTION. GFS HAS RIDGE WITH AXIS WEST OF THE AREA WHILE
ECMWF HAS RIDGE AXIS EAST OF THE AREA. ECMWF OFFERS A COOLER AND A
SLIGHTLY MORE MOIST SOLUTION...WHILE THE GFS OFFERS A WARMER AND
SLIGHTLY DRIER SOLUTION.

&&

.AVIATION...BEST CHANCE FOR PRECIPITATION APPEARS TO BE BETWEEN
17Z AND 21Z AT KSLC BUT PRECIPITATION COULD GO AS LATE AS 00Z.
KSLC AREA SHOULD TO DROP TO MVFR CONDITIONS BOUNCE IN ANY
PRECIPITATION THAT MOVES OVER THE AREA THIS AFTERNOON. THERE IS A
10 PERCENT CHANCE THAT THE KSLC AREA COULD SEE A THUNDERSTORMS
BETWEEN NOW AND 21Z. LAKE-ENHANCED SHOWERS ARE POSSIBLE
TONIGHT...BUT WILL MONITORED CLOSELY.

&&

.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE DEVELOPING
AGAIN TODAY OVER MUCH OF CENTRAL AND SOUTHERN UTAH AS A VERY DRY
PRE-FRONTAL AIRMASS COMBINES WITH STRONG SOUTH TO SOUTHWEST WINDS.
RED FLAG WARNINGS ARE POSTED ONCE AGAIN FOR THE AFFECT AREAS.
CONDITIONS ARE EXPECTED TO MODERATE BEHIND THE COLD FRONT.

&&

.HYDROLOGY...SNOW MELT RATES ARE EXPECTED TO SLOW AS UPPER-LEVEL
COLD AIR ARRIVES OVER THE AREA THIS AFTERNOON AND EVENING.
MODERATE RAIN SHOWERS DEVELOPING AHEAD OF THE COLDER AIR ALOFT
COULD CAUSE A RISE ALONG THE WATERWAYS OVER THE AREA. LOGAN RIVER
IS ALREADY ABOVE BANK FULL...AND THE RIVER IS FORECASTED TO RISE
TO NEAR FLOOD STAGE TONIGHT. FLOOD WATCH HAS BEEN POSTED FOR THE
AREA. LOGAN RIVER WILL MONITORED CLOSELY AS WELL AS LITTLE AND
BIG COTTONWOOD CREEKS AS RAINFALL ARRIVES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM SATURDAY FOR UTZ004-UTZ010-UTZ012-
     UTZ013-UTZ015-UTZ016-UTZ017-UTZ018-UTZ019-UTZ020-UTZ021.

     WIND ADVISORY UNTIL 10 PM SATURDAY FOR UTZ012-UTZ013-UTZ020-
     UTZ021.

     WIND ADVISORY UNTIL 10 PM SATURDAY FOR UTZ016-UTZ017-UTZ019.

     RED FLAG WARNING UNTIL 6 AM SUNDAY FOR UTZ011.

     SNOW ADVISORY UNTIL 11 AM SUNDAY FOR UTZ007-UTZ008.

     FLOOD WATCH UNTIL NOON SUNDAY FOR UTZ001.

WY...NONE.
&&

HALL
Hazardous weather outlook, May 27, 4:15 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 AM MDT SAT MAY 27 2006

UTZ001>011-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
515 AM MDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL UTAH...AS WELL AS EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA TODAY...
USHERING MUCH COLDER AIR INTO THE REGION. WIDESPREAD PRECIPITATION
IS EXPECTED TO DEVELOP ACROSS NORTHERN UTAH THIS AFTERNOON THROUGH
THIS EVENING. SNOW IS EXPECTED ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH BY THIS AFTERNOON...WITH SNOW LEVELS FALLING TO THE
BENCHES OVERNIGHT. THIS COLDER AIR WILL ALSO RESULT IN THE POTENTIAL
FOR WIDESPREAD FROST ACROSS THE VALLEYS OF NORTHERN UTAH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RESIDUAL SHOWERS ARE EXPECTED ACROSS NORTHERN UTAH SUNDAY. SNOW
LEVELS WILL BE NEAR THE BENCHES DURING THE MORNING HOURS...BUT
WILL RISE ABOVE THE BENCHES BY THE AFTERNOON.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER HALF OF
THE WEEK...RESULTING IN A SIGNIFICANT WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

UTZ012>021-281200-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
515 AM MDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS MUCH OF CENTRAL AND
SOUTHERN UTAH...IN ADVANCE OF AN APPROACHING COLD FRONT. THESE WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...AS WELL AS
HAZARDOUS TRAVEL CONDITIONS. THIS FRONT WILL MOVE THROUGH THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COOLER AIR WILL SPREAD ACROSS THE REGION BEHIND THIS FRONT FOR THE
REMAINDER OF THE HOLIDAY WEEKEND. HIGH PRESSURE WILL BUILD
ACROSS THE REGION FOR THE LATTER HALF OF THE UPCOMING WEEK...
RESULTING IN A SIGNIFICANT WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

SEAMAN

Event by event

2 high wind. Local standard time, as filed.

High Wind, X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver

When
May 27, 11:00 AM MST
Where
X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
PARK/FOREST SERVICE

At Badger Springs RAWS (4000ft)

High Wind, Sc Washington

When
May 27, 11:00 AM MST
Where
Sc Washington forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
PARK/FOREST SERVICE

Measured at Enterprise.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506836, 5506911.